Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 397, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 14, 2025, 7:39 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2025, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 14, 2025, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:22 PM CDT, 1 hour 17 minutes earlier. Its key messages:
- Updated at 553 PM CDT Sun Sep 14 2025
- Isolated showers and storms will continue into midweek, though rainfall totals will remain negligible.
- Temperatures will return to the upper 80s and lower 90s by the end of the week.
- Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through midweek.
Area forecast discussion, Sep 14, 6:22 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 622 PM CDT Sun Sep 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 553 PM CDT Sun Sep 14 2025 - Isolated showers and storms will continue into midweek, though rainfall totals will remain negligible. - Temperatures will return to the upper 80s and lower 90s by the end of the week. - Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through midweek. && .DISCUSSION... (This afternoon through next Saturday) Issued at 1139 AM CDT Sun Sep 14 2025 Rain chances will continue to increase today as a weak shortwave pushes into the Mid-South. Isolated showers and a few thunderstorms may fire near the TN River, where the greatest instability axis exists. This activity will translate further into west TN and northeast MS overnight. Unfortunately, this activity will produce negligible rainfall totals. The coming days will feature a gradual breakdown of an Omega Block as an upper level low over the southeast broadens and retrogrades. Daily rain chances are anticipated through midweek, but widespread wetting rain is not anticipated. Otherwise, expect hot afternoon temperatures with highs in the mid 90s. By the end of the week, models indicate greater chances for showers and thunderstorms as an upper level trough digs into the northern Plains. Temperatures will cool a degree or two as the remnants of the Omega Block dissipate, placing highs in the upper 80s to lower 90s by Friday. Despite additional rainfall, any appreciable precipitation will do little to alleviate the severe drought conditions in the Mid-South. ANS && .AVIATION... (00Z TAFS) Issued at 553 PM CDT Sun Sep 14 2025 A retrograding upper-level low over the Southeast United States may result in isolated rain showers at MKL this evening. Otherwise, convective coverage will remain too low to mention in TAFs. VFR conditions and light winds are expected to prevail through the period. && .FIRE WEATHER... Issued at 1139 AM CDT Sun Sep 14 2025 Elevated fire danger will continue into midweek. Dry fuels and MinRH around 30 percent will encourage wildland fire development. However, light 20ft winds will keep fire spread to a minimum. Fortunately, wetting rain chances return by the end of the week. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ANS AVIATION...CJC
In the hours before
Special weather statement, Sep 14, 7:36 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
736 PM CDT Sun Sep 14 2025
TNZ003-004-150100-
Weakley TN-Henry TN-
736 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEAKLEY AND
NORTHWESTERN HENRY COUNTIES THROUGH 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottage Grove, or 13 miles northwest of Paris, moving southwest at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dresden, Gleason, Cottage Grove, Latham, Palmersville, Matheny Grove,
Ore Springs, Osage, Brundige, Pisgah, Jones Mill, and Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 8847 3634 8835 3618 8861 3643 8875
TIME...MOT...LOC 0035Z 064DEG 9KT 3639 8851
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:36 PM CDT | Special Weather Statement | MEG | Weakley | 24 min |
| Sep 14, 8:23 PM CDT | Special Weather Statement | MEG | Henry | 22 min |
| Sep 14, 9:41 PM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 34 min |
| Sep 15, 6:50 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Sep 15, 5:26 PM CDT | Special Weather Statement | MEG | Fayette | 34 min |
| Sep 15, 8:25 AM CDT | Special Weather Statement | MEG | Union | 35 min |
| Sep 15, 4:26 PM CDT | Special Weather Statement | MEG | Tate | 34 min |
| Sep 15, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.